Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 79, NWS Charleston, SC

July 8, 2017Jasper County, South Carolina; Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 8, 2017, 8:47 PM EDT for Jasper County, South Carolina; Bryan County, Chatham County, Liberty County, Georgia. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 8:47 PM EDT (00:47 UTC)
Expired
Jul 8, 2017, 9:45 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:30 PM EDTMARINE TSTM WIND 473 Wnw Fort Screven, GATHE NATIONAL OCEAN SERVICE SITE AT FORT PULASKI MEASURED A 41 KNOT WIND GUST.
Jul 8, 9:37 PM EDTMARINE TSTM WIND 411 Ssw Tybee Island, GATHE WEATHERFLOW SITE ON THE SOUTH END OF TYBEE ISLAND MEASURED A 36 KNOT WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

871 
WUUS52 KCHS 090047
SVRCHS
GAC029-051-179-SCC053-090145-
/O.NEW.KCHS.SV.W.0079.170709T0047Z-170709T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
847 PM EDT SAT JUL 8 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Bryan County in southeastern Georgia...
  Liberty County in southeastern Georgia...
  Chatham County in southeastern Georgia...
  Jasper County in southeastern South Carolina...

* Until 945 PM EDT

* At 847 PM EDT, a severe thunderstorm was located near Richmond
  Hill, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines. 

* Locations impacted include...
  Savannah, Pooler, Richmond Hill, Wilmington Island, I-16/i-95
  Interchange, Fort Pulaski National Monument, Bellinger Hill Area
  and Montgomery.

This warning includes...
 I-16 between mile markers 154 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in Georgia between mile markers 79 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3184 8143 3209 8134 3223 8120 3215 8098
      3212 8096 3213 8096 3201 8081 3195 8083
      3192 8086 3180 8121 3179 8127 3177 8130
      3176 8134
TIME...MOT...LOC 0047Z 233DEG 23KT 3189 8131 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
663 
WWUS52 KCHS 090103
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
903 PM EDT SAT JUL 8 2017

GAC179-090113-
/O.CAN.KCHS.SV.W.0079.000000T0000Z-170709T0145Z/
Liberty GA-
903 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3183 8131 3184 8132 3191 8140 3209 8128
      3222 8117 3215 8098 3208 8091 3201 8081
      3195 8083 3191 8088 3180 8119 3179 8127
TIME...MOT...LOC 0103Z 233DEG 23KT 3195 8121 

$$

GAC029-051-SCC053-090145-
/O.CON.KCHS.SV.W.0079.000000T0000Z-170709T0145Z/
Bryan GA-Chatham GA-Jasper SC-
903 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BRYAN...CHATHAM AND JASPER COUNTIES...

At 903 PM EDT, a severe thunderstorm was located near Richmond Hill,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Savannah, Pooler, Richmond Hill, Wilmington Island, I-16/i-95
Interchange, Fort Pulaski National Monument, Bellinger Hill Area and
Montgomery.

This warning includes...
 I-16 between mile markers 157 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in Georgia between mile markers 84 and 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3183 8131 3184 8132 3191 8140 3209 8128
      3222 8117 3215 8098 3208 8091 3201 8081
      3195 8083 3191 8088 3180 8119 3179 8127
TIME...MOT...LOC 0103Z 233DEG 23KT 3195 8121 

HAIL...0.75IN
WIND...60MPH
 
$$
269 
WWUS52 KCHS 090124
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
924 PM EDT SAT JUL 8 2017

GAC029-090133-
/O.CAN.KCHS.SV.W.0079.000000T0000Z-170709T0145Z/
Bryan GA-
924 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3185 8114 3190 8117 3189 8122 3191 8122
      3189 8124 3191 8124 3191 8126 3192 8126
      3195 8129 3198 8129 3198 8131 3202 8132
      3222 8117 3215 8098 3201 8081 3195 8083
      3191 8088 3181 8117
TIME...MOT...LOC 0123Z 233DEG 25KT 3204 8106 

$$

GAC051-SCC053-090145-
/O.CON.KCHS.SV.W.0079.000000T0000Z-170709T0145Z/
Chatham GA-Jasper SC-
924 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CHATHAM AND JASPER COUNTIES...

At 923 PM EDT, a severe thunderstorm was located over Savannah,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Savannah, Pooler, Richmond Hill, Wilmington Island, I-16/i-95
Interchange, Fort Pulaski National Monument, Bellinger Hill Area and
Montgomery.

This warning includes...
 I-16 between mile markers 157 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in Georgia between mile markers 93 and 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at 
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3185 8114 3190 8117 3189 8122 3191 8122
      3189 8124 3191 8124 3191 8126 3192 8126
      3195 8129 3198 8129 3198 8131 3202 8132
      3222 8117 3215 8098 3201 8081 3195 8083
      3191 8088 3181 8117
TIME...MOT...LOC 0123Z 233DEG 25KT 3204 8106 

HAIL...0.75IN
WIND...60MPH
 
$$
685 
WWUS52 KCHS 090142
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
942 PM EDT SAT JUL 8 2017

GAC051-SCC053-090152-
/O.EXP.KCHS.SV.W.0079.000000T0000Z-170709T0145Z/
Chatham GA-Jasper SC-
942 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND JASPER COUNTIES
WILL EXPIRE AT 945 PM EDT...
        
The storm which prompted the warning has weakened below severe 
limits. Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3185 8114 3190 8117 3189 8122 3191 8122
      3189 8124 3191 8124 3191 8126 3192 8126
      3195 8129 3198 8129 3198 8131 3202 8132
      3222 8117 3215 8098 3201 8081 3195 8083
      3191 8088 3181 8117
TIME...MOT...LOC 0141Z 270DEG 23KT 3210 8097 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:29 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 8, 7:29 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
729 PM EDT Sat Jul 8 2017

.SYNOPSIS...
A weak cold front will drop into the area Sunday then
dissipate. The area will then remain situated between an inland
trough and Bermuda high pressure for most of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
This Evening and Tonight: High pressure will gradually retreat east
over the western Atlantic while a weak cold front associated with a
large-scale trough shifts over the Appalachian Mountains and Mid-
Atlantic states, enhancing a piedmont trough inland. The setup will
favor warm conditions and potentially greater coverage of showers
and thunderstorms over parts of Southeast South Carolina and
Southeast Georgia this evening and early tonight. Isolated showers
ongoing inland will continue to struggle for the next hour or two,
but should eventually expand in coverage into the evening. Weak mid-
lvl lapse rates, lifted index values near -6 C, SBCAPE between 3000-
3500 J/kg, DCAPE around 1000 J/kg and PWATs up to 1.75 inches could
support a few pulse/multicell type thunderstorms capable of damaging
wind gusts this evening and early tonight. A lull in activity could
then occur for a few hours later tonight, but weak sfc convergence
and lingering instability should support a slight chance to low
chances of showers and/or thunderstorms late as the sfc cold
upstream gradually pushes over the Piedmont region. Chances of
precip appear greatest over northern areas of Southeast South
Carolina late tonight. Low temps are forecast to range in the
mid to upper 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: A series of upper shortwaves will approach from the west
while a weak cold front drops into the area. It's unclear
exactly how far southeast the front will move; at this point the
most likely scenario is that it will stall across inland areas.
Ahead of the front, moisture will pool, with Precipitable Water
values rising to 2.15" across the area. Ample sunshine will push
temps into the low 90s, yielding CAPEs 2000-3000 J/kg. There
should be ample instability and forcing to trigger scattered to
numerous showers and tstms, especially in the afternoon and
evening hours. The severe thunderstorm potential may be slightly
greater than a typical summertime day given a bit more 0-6 km
shear than normal (15-20 kt in the afternoon).

Monday and Tuesday: A broad upper trough pattern will persist
across the Southeast while Bermuda high pressure tries to
rebuild at the surface. A robust ribbon of 2"+ PWATs will remain
overhead while the upper shortwaves and afternoon sea breezes
provide ample forcing for scattered to numerous showers and
tstms. High temps will be in the lower 90s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The forecast area will remain situated between the Bermuda High
offshore and a weak Appalachian lee trough inland. For now, POPs in
this period will remain near climatological normals. Near-normal
temperatures are anticipated.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Upstream convection is forecast to come close to, but should
generally stay inland from KSAV early this evening. Thus we have
VCTS for this through 02Z.

A lee side trough and cold front to the NW, plus various outflow
boundaries could produce SHRA/TSRA over or near KCHS during the
late evening and pre-dawn hours. Until trends are better
defined we prefer to show no worse than VCTS from 02-08Z
Sunday.

Mid level energy, a stalled front near the area and considerable
moisture and instability will lead to scattered-numerous
SHRA/TSRA in the area Sunday afternoon/evening. VCTS seems
prudent at both KCHS and KSAV with better than normal
convective chances. Flight restrictions are possible if either
terminal is directly affected.

Extended Aviation Outlook: Potential for brief restrictions will
exist at KCHS and KSAV each day if terminals are directly impacted
by showers/thunderstorms, primarily during afternoon and early
evening hours.

&&

.MARINE...
This Evening and Tonight: The pressure gradient will remain somewhat
enhanced across the marine zones between Atlantic high pressure and
a trough of low pressure that reaches the Coastal Plain this
evening. The setup favors a 15-20 kt southwest wind over much of the
coastal waters to start off the night. Gusts of 25 kt should also be
common over northern South Carolina waters until around midnight
tonight when the pressure gradient begins to relax. As a result, A
Small Craft Advisory will now be in effect until 2 AM tonight.
Otherwise, winds will continue to decrease over all waters later
tonight. Seas will range between 2-4 ft over most waters while
peaking briefly to 5 ft over portions of northern South Carolina
waters beyond 15 nm from the coast.

Sunday through Thursday: The coastal waters will remain situated
between Bermuda high pressure to the east and a lee trough to
the west. This will maintain S to SW flow with the typical
enhancements along the coast with the afternoon sea breeze and
over the nearshore waters during evening nocturnal jetting.

Rip currents: Gusty south/southwest winds are likely along the
beaches into early evening. These winds in combination with the
upcoming full moon this weekend support a moderate risk of rip
currents for Charleston County into evening hours.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for AMZ350.

&&

NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...JMC
AVIATION...
MARINE...DPB/JRL
Hazardous weather outlook, Jul 8, 12:08 PM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1208 PM EDT Sat Jul 8 2017

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>049-051-052-091615-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Coastal Jasper-
Tidal Berkeley-
1208 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ050-091615-
Charleston-
1208 PM EDT Sat Jul 8 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 8, 6:52 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Charleston SC
652 PM EDT SAT JUL 8 2017

GAZ100-114>116-082330-
Bulloch-Evans-Tattnall-Inland Bryan-
652 PM EDT SAT JUL 8 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS...
BULLOCH AND TATTNALL COUNTIES...

At 652 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Manassas, or near Reidsville, moving
northeast at 40 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Reidsville, Claxton, Pembroke, Hagan, Collins, Daisy, Bellville and
Manassas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3199 8209 3216 8218 3239 8173 3214 8159
TIME...MOT...LOC 2252Z 244DEG 33KT 3212 8205
Special weather statement, Jul 8, 7:40 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston SC
740 PM EDT SAT JUL 8 2017

GAZ099-100-090015-
Bulloch-Candler-
740 PM EDT SAT JUL 8 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES...

At 740 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Portal to near
Pulaski, and moving northeast at 25 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Statesboro, Metter, Middleground, Westside, Brooklet, Portal, Pulaski
and Register.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3265 8182 3254 8168 3234 8158 3229 8201
      3252 8207
TIME...MOT...LOC 2340Z 240DEG 23KT 3249 8197 3235 8196
Local storm report, Jul 8, 7:47 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     REIDSVILLE              32.09N  82.12W
07/08/2017                   TATTNALL           GA   911 CALL CENTER

            NUMEROUS TREES...LARGE LIMBS...AND POWER LINES DOWN IN
            REIDSVILLE. IMPACTED AREAS INCLUDE KELLY STREET AND
            JAMES STREET.

0642 PM     HAIL             REIDSVILLE              32.09N  82.12W
07/08/2017  E0.75 INCH       TATTNALL           GA   911 CALL CENTER

            TATTNALL 911 CENTER REPORTED PEA TO PENNY SIZED HAIL
            FELL IN REIDSVILLE.

&&

EVENT NUMBER CHS1700406
EVENT NUMBER CHS1700407

BSH
Special weather statement, Jul 8, 8:01 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Charleston SC
801 PM EDT SAT JUL 8 2017

GAZ088-100-101-SCZ042-090045-
Bulloch-Screven-Effingham-Hampton-
801 PM EDT SAT JUL 8 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM AND HAMPTON COUNTIES...

At 800 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Middleground to
near Brooklet, and moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Newington, Oliver, Egypt, Shawnee, Captolo, Leefield, Dover and
Kildare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3274 8140 3239 8123 3236 8159 3254 8168
      3261 8177
TIME...MOT...LOC 0000Z 255DEG 29KT 3253 8176 3240 8170
Local storm report, Jul 8, 8:24 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
824 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     STATESBORO              32.45N  81.78W
07/08/2017                   BULLOCH            GA   911 CALL CENTER

            BULLOCH COUNTY DISPATCH REPORTED AT LEAST 3 TREES DOWN
            IN STATESBORO WITH POWER LINES DOWN AS WELL.

&&

EVENT NUMBER CHS1700408

BSH
Special weather statement, Jul 8, 8:29 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
829 PM EDT SAT JUL 8 2017

GAZ116>119-138-090115-
Inland Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
Bryan-
829 PM EDT SAT JUL 8 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...

At 829 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Riceboro, or 10 miles east of Hinesville,
moving northeast at 20 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Richmond Hill, Riceboro, Fort Mcallister, Belfast, Burroughs and
Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3174 8143 3181 8150 3204 8134 3196 8120
      3184 8112
TIME...MOT...LOC 0029Z 231DEG 16KT 3182 8143

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:19 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper41 min
Jul 8, 8:54 PM EDTSpecial Weather StatementCHSDorchester51 min
Jul 8, 8:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester61 min
Jul 8, 9:01 PM EDTSpecial Weather StatementCHSColleton, Hampton44 min
Jul 8, 9:37 PM EDTSpecial Weather StatementCHSBeaufort, Jasper38 min
Jul 8, 9:41 PM EDTSpecial Marine WarningCHS2 hr
Jul 8, 9:59 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester61 min
Jul 8, 10:27 PM EDTSpecial Marine WarningCHS2 hr
Jul 9, 5:34 PM EDTSpecial Weather StatementCHSBamberg26 min
Jul 9, 5:52 PM EDTSpecial Weather StatementCHSJasper23 min
Jul 9, 7:32 PM EDTAreal Flood AdvisoryCHSColleton118 min
Jul 8, 8:01 PM EDTSpecial Weather StatementCHSScreven44 min
Jul 8, 8:29 PM EDTSpecial Weather StatementCHSLiberty46 min
Jul 9, 6:53 PM EDTSpecial Weather StatementCHSBryan37 min
Jul 9, 7:20 PM EDTSpecial Weather StatementCHSLiberty25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.